Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 115, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2003, 7:54 AM CDT for Elmore County, Macon County, Montgomery County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 7:54 AM CDT (12:54 UTC)
- Expired
- Apr 7, 2003, 8:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Elmore County, AL, Macon County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KBMX 071254
SVRBHM
ALC051-087-101-071330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 AM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELMORE COUNTY IN EAST CENTRAL ALABAMA
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
MACON COUNTY IN SOUTHEAST ALABAMA
* UNTIL 830 AM CDT
* AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MOUNT MEIGS...MOVING NORTHEAST AT 30 TO 35
MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILSTEAD...
NOTASULGA AND SHORTER.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT
FOR RAPIDLY CHANGING CONDITIONS...STAY INDOORS...AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3241 8628 3260 8590 3250 8588 3251 8580
3259 8580 3260 8571 3252 8555 3226 8618
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:47 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 7, 6:47 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 647 AM CDT MON APR 07 2003 FLOOD WATCH OUT UNTIL 4 PM. THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE. STILL SEEING TRAINING/BACK BUILDING. EXPECT THINGS TO CONTINUE TO FIRE AND MARCH TO THE EAST. ALSO HAVE WARNINGS OUT NOW. UPDATES ZONES WILL BE OUT SHORTLY. .BHM...NONE. JONES/90
Hazardous weather outlook, Apr 7, 7:30 AM CDT, 24 minutes before
ALZ011>015-017>050-071500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... THERE IS A FLOOD WATCH ACROSS ALMOST ALL OF SOUTH CENTRAL ALABAMA ...EXCEPT PIKE AND BARBOUR COUNTIES...THROUGH 4 PM. THERE HAS BEEN SIGNIFICANT FLOODING THIS MORNING IN SUMTER...GREENE...AND HALE COUNTIES. ALSO ACROSS THESE AREAS...THERE WILL CONTINUE TO BE THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT. MAIN CONCERNS WITH THESE STORMS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...AND FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS SOUTHERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT... ESPECIALLY ACROSS SOUTHERN LOCATIONS.
In the hours before
Local storm report, Apr 7, 3:24 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM MINTER AL WIND DAMAGE
04/07/03 DALLAS A FEW TREES DOWN.
REPORTED BY DALLAS COUNTY
EMA.
0115 AM SELMA AL WIND DAMAGE
04/07/03 DALLAS POWERLINES DOWN.
REPORTED BY DALLAS COUNTY
EMA.Local storm report, Apr 7, 3:45 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER SEVERAL ROADS CLOSED DUE
TO FLASH FLOODING. FEW
HOUSES FLOODED. REPORTED
BY SUMTER COUNTY EMA.Local storm report, Apr 7, 6:12 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER RESCUE SQUAD CALLED FOR A
STRANDED VEHICLE. WATER
OVER HWY 11.
0500 AM YORK AL FLASH FLOOD
04/07/03 SUMTER WATER OVER SEVERAL
BRIDGES ON YELLOW CREEK.
0500 AM LIVINGSTON AL 50 MPH TSTM GUST
04/07/03 SUMTER
0500 AM CUBA AL WIND DAMAGE
04/07/03 SUMTER NUMEROUS TREES DOWN
BETWEEN THE STATE LINE
AND CUBA. REPORTED BY
THE CUBA FIRE DEPARTMENT.
0540 AM COUNTY WIDE AL FLASH FLOOD
04/07/03 GREENE NUMEROUS COUNTY ROADS
IMPASSABLE.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:01 PM CDT | Tornado Warning | BMX | Tuscaloosa | 29 min |
| Apr 6, 7:24 PM CDT | Tornado Warning | BMX | Jefferson | 51 min |
| Apr 6, 11:31 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 44 min |
| Apr 7, 12:47 AM CDT | Tornado Warning | BMX | Dallas | 58 min |
| Apr 7, 1:28 AM CDT | Tornado Warning | BMX | Lowndes | 62 min |
| Apr 7, 2:26 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 64 min |
| Apr 7, 2:56 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 34 min |
| Apr 7, 3:05 AM CDT | Tornado Warning | BMX | Sumter | 25 min |
| Apr 7, 3:15 AM CDT | Tornado Warning | BMX | Marengo | 30 min |
| Apr 7, 3:30 AM CDT | Tornado Warning | BMX | Macon, Montgomery | 60 min |
| Apr 7, 3:42 AM CDT | Flash Flood Warning | BMX | Sumter | 4 hr |
| Apr 7, 3:46 AM CDT | Tornado Warning | BMX | Marengo | 19 min |
| Apr 7, 3:51 AM CDT | Tornado Warning | BMX | Bullock | 29 min |
| Apr 7, 4:02 AM CDT | Tornado Warning | BMX | Dallas, Perry | 43 min |
| Apr 7, 4:24 AM CDT | Tornado Warning | BMX | Macon | 51 min |
| Apr 7, 4:42 AM CDT | Tornado Warning | BMX | Sumter | 48 min |
| Apr 7, 4:54 AM CDT | Tornado Warning | BMX | Lee | 36 min |
| Apr 7, 5:26 AM CDT | Tornado Warning | BMX | Lee | 29 min |
| Apr 7, 5:32 AM CDT | Tornado Warning | BMX | Marengo, Sumter | 28 min |
| Apr 7, 5:43 AM CDT | Flash Flood Warning | BMX | Greene, Hale | 4 hr |
| Apr 7, 5:58 AM CDT | Tornado Warning | BMX | Marengo | 47 min |
| Apr 7, 6:11 AM CDT | Tornado Warning | BMX | Hale, Perry | 49 min |
| Apr 7, 6:24 AM CDT | Tornado Warning | BMX | Chambers | 51 min |
| Apr 7, 6:35 AM CDT | Tornado Warning | BMX | Dallas | 25 min |
| Apr 7, 6:56 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 49 min |
| Apr 7, 6:56 AM CDT | Tornado Warning | BMX | Dallas | 49 min |
| Apr 7, 7:18 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 42 min |
| Apr 7, 7:34 AM CDT | Tornado Warning | BMX | Autauga, Lowndes | 41 min |
| Apr 7, 7:35 AM CDT | Flash Flood Warning | BMX | Sumter | 3 hr |
| Apr 7, 7:50 AM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| Apr 7, 8:06 AM CDT | Flash Flood Warning | BMX | Autauga, Chambers, Chilton, Coosa, Dallas, Elmore and 6 more | 3 hr |
| Apr 7, 8:08 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 37 min |
| Apr 7, 8:14 AM CDT | Tornado Warning | BMX | Autauga, Lowndes | 46 min |
| Apr 7, 8:24 AM CDT | Tornado Warning | BMX | Montgomery | 51 min |
| Apr 7, 8:59 AM CDT | Tornado Warning | BMX | Lowndes | 46 min |
| Apr 7, 9:22 AM CDT | Tornado Warning | BMX | Montgomery | 38 min |
| Apr 7, 9:24 AM CDT | Tornado Warning | BMX | Macon | 51 min |
| Apr 7, 10:49 AM CDT | Flash Flood Warning | BMX | Autauga, Chambers, Elmore, Lee, Lowndes, Macon and 2 more | 3 hr |
| Apr 7, 2:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.